Tuesday , August 9 2022
Home / News / CORONAVIRUS / Lesvos: 63-year-old woman dies after vaccination with AstraZeneca

Lesvos: 63-year-old woman dies after vaccination with AstraZeneca

A 63-year-old woman died at the general hospital of Lesvos on Tuesday. She had reportedly developed thrombosis syndrome (TTS) after she was vaccinated with the AstraZeneca vaccine in March. It is the first death following vaccination in the country.

According to news website in.gr and other Greek media, the woman fro Mytilene was hospitalized since April 1.

She had suffered a thrombotic-embolic incident a few days after her vaccination with AZ at the health center of Kalloni.

State broadcaster ERT reported that the woman developed the rare VIPIT syndrome (Vaccine-Induced Prothrombotic Immune Thrombocytopenia (VIPIT) or Thrombosis with Thrombocytopenia Syndrome (TTS), that is blood clotting with parallel bleeding, three weeks after her vaccination beginning of March.

The National Vaccinations Committee has met on Tuesday on the issue.

According to the newspaper kathimerini, the serious side effect was the only one in Greece that was officially attributed to vaccination and had been reported to the European Medicines Agency through the National Medicines Agency and the National Vaccination Committee.

President of the National Vaccination Committee, Maria Theodoridou, had referred to the incident beginning of April saying at the weekly briefing on April 5:

“Approximately 346,000 doses of AstaZeneca vaccine have been distributed in Greece. To date (April 5) an incident has been reported to the EMA.”

She added that despite the concern that has been created, the proven effectiveness of the vaccine outweighs the low probability of thrombosis and thrombocytopenia.

Three more thrombosis and blood clotting incidents after vaccination with AstraZeneca are being investigated, all three on the island of Crete, that have affected one man, 35, and two women aged 44 and 48. The 44-year-old mother of 3 was in critical condition, media reported over the weekend.

One more throbmosis case was detected in a 48-year-old woman in Thiva, regional unit of Viotia, on Monday. The woman had been administered the Johnson & Johnson vaccine.

Health experts in the country investigate whether these four incidents are related to the vaccines.

In any case, like all medicines, vaccines are closely monitored in the EU once they are approved and marketed.

In fact, thrombosis is a rare occurrence after adenovirus vaccines, such as the AstraZeneca, Johnson& Johnson and the Russian Sputnik V that has not yet been approved in the EU, though.

Such is the vaccine of Astra-Zeneca and Johnson, but also the Russian vaccine Sputnik V (which, however, has not yet been approved in Europe).

In one million people who get the vaccine, 4-5 people will get a complication

Professor of pulmonology at Sotiria hospital, Thodoros Vasilakopoulos, said that ” in one million people who get the vaccine, 4 to 5 will get a complication.

According to media, over 700,000 doses of AstraZeneca have been administered in Greece so far.

Check Also

Inflation in Greece at 11.6% in July, with natural gas to strike +178.9%

Inflation in Greece slowed to 11.6% in July compared to 12.1% in June 2022. However, …

2 comments

  1. Sorry, but your information is not true. Why don’t you write you sources or quotes, where do your get your information about the vaccine. There are many more complications with the vaccines. Even in Germany, where not so many people report their “easy” complications after the AZ vaccine, there are approx. 4.500 (not normal) complications in one million people. here you can read it: